MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Myocardial Infarction (1969)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2021 the patient underwent a coronary intervention.The lesion was confirmed with intravascular ultrasound (ivus) and the 2.25x23 mm xience skypoint stent was implanted at 12 atmospheres in the left anterior descending (lad) coronary artery.The lesion was more than 20mm, eccentric, mild tortuosity, mild calcification, no-entrance location, no branches, no thrombosis, non chronic totally occluded (cto) lesion.A balloon was used for post dilatation per standard practice.The next day, on (b)(6) 2021, the patient was still in the hospital and they experienced a myocardial infarction in the lad.Hematoma was also found 5 mm distal to the distal part of the stent.Impaired flow of blood was noted on the main trunk.There was no remark of stent thrombosis and blood circulation did not improve.At occurrence of the event, three anti-platelets (prasugrel, aspirin, and doac) were prescribed (one for each).There was no other treatment performed.It is unknown if the hospitalization was increased due to the issues.No additional information was provided.
 
Event or Problem Description
It was reported that on (b)(6) 2021 the patient underwent a coronary intervention.The lesion was confirmed with intravascular ultrasound (ivus) and the 2.25x23 mm xience skypoint stent was implanted at 12 atmospheres in the left anterior descending (lad) coronary artery.The lesion was more than 20mm, eccentric, with mild tortuosity, mild calcification, in a no-entrance location, no branches, no thrombosis, non chronic totally occluded (cto).A balloon was used for post dilatation per standard practice.The next day, (b)(6) 2021, the patient was still in the hospital and they experienced a myocardial infarction in the lad.Hematoma was also found 5 mm distal to the distal part of the stent.Impaired flow of blood was noted on the main trunk.There was no remark of stent thrombosis and blood circulation did not improve.At occurrence of the event, three anti-platelet medications (prasugrel, aspirin, and doac) were prescribed (one for each).There was no other treatment performed.It is unknown if the hospitalization was increased due to the issues.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The reported patient effects of myocardial infarction and hematoma are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13040113
Report Number2024168-2021-11854
Device Sequence Number12124794
Product Code NIQ
UDI-Device Identifier08717648233012
UDI-Public08717648233012
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804225-23
Device Catalogue Number1804225-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/18/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age74 YR
Patient SexMale
Patient Weight69 KG